05-26-2005, 08:59 AM #1New Member
- Join Date
- May 2005
Prohormones, hair loss, finasteride, propecia and DHT ??
I was wondering if you notice any positive or negative changes in strength or muscle mass when taking finasteride (Propecia/Proscar).
It is common knowledge that DHT is far more potent than testosterone at creating strength and aggressiveness. That is why steriods that are highly androgenic create the best gains.
So when taking finasteride, I have noticed a very slight decrease in strength due to lower DHT, but only on some days. Usually I feel just fine in the gym. But, it seems that it is harder to stay cut on this drug. Not that my bodyfat percentage increases, but rather a slight increase in water gain making my body appear smoother and less cut. These side effects are hardly noticeable, but if you are a bodybuilder, then you know what I am talking about.
I think this is due to increased estrogen levels caused by the Proscar, because by lowering DHT it gives testosterone a greater chance of being converted into estrogen. At least that is my theory. Increased estrogen levels can cause water gain and if high enough can cause breast tissue growth (gynomastica) and other unwanted side effects.
Supposedly, finasteride can raise testosterone levels by preventing DHT conversion, but the body has feedback mechanisms that probably prevent this from happening for very long. Higher T levels would be good, but higher estrogen levels are bad.
Some report to gain tons of weight during taking Finasteride...I've read DHT has no impact on building strength or muscle mass
Anyone else notice any changes at the gym or is it just me?
Can someone help ??
What would the effect be if taken with Prohormones like 1-ad or 4ad ? Will it effect its performance ?
05-26-2005, 03:01 PM #2
I haven't noticed any strength differences taking finasteride. I see your point though, good post. I think that the body produces such a little amount of testosterone that there isn't a big threat of conversion to estrogen b/c of "too much test". Estrogen conversion is quite common on cycles including test, but that's obviously b/c the body has more test than it knows what to do with. Perhaps you may want to try 0.25mg ldex daily, it will inhibit conversion to estrogen. See if that makes a difference in your "watery" appearance. And I know it sucks to take a drug to counter the effects of other drugs. But I would look at this as an experiment to see if your theories hold water (no pun intended).
Users Browsing this Thread
There are currently 1 users browsing this thread. (0 members and 1 guests)